Ob-Gyn questions? Ask a gynecologist online.
I am glad to help you. Answers are intended to provide general medical information only.
There are a few things that can be happening.
This type of issue is easiest to determine on exam.
What could it be
The things that are possible to cause vaginal irritation with rawness and skin peeling include yeast infections, latex or semen allergy, thinning of tissue found on birth control pills or a skin condition similar to eczema or psoriasis.
This would cover the majority of what is possible.
Using an over the counter yeast product, switching from latex to natural skin condoms or using condoms if not already using them all could be helpful in figuring out what is going on.
Skin conditions usually cause itching so that is lower on the list.
I don't have an itch..and my discharge is normal..no odor..it feels a little swolen and hurts when i wipe
If on BCPs then adding some low dose topical estrogen can be helpful.
If this is new onset, first episode then another possiblity is herpes.
The best way to figure it out is to be examined by a provider experienced in womens health.
Often they will be able to quickly make a diagnosis by examining, checking the vaginal pH and looking under the microscope at some secretions.
i haven't taken any in two months..i had sex last night and it wasnt burning or anything..just a little soreness afterward and it feels like im tearing at when i open up my vagina to look
If it looks like tearing then the possibility is more towards the skin thinning from the previous birth control use, sometimes made worse if a woman is thin herself or a skin condition.
Using an estrogen cream on the skin nightly for 2 weeks, then twice weekly would be the treatment in that case.
If that is not helpful then sometimes it is necessary to take a biopsy to get a correct diagnosis if by examining and other steps I already mentioned are not helpful in figuring out the cause.
Do you have a provider who can do an exam?
Usually we are able to figure it out without biopsy.
That would be not often needed.
i had a blood test in December and I never knew that I wasnt ever tested for herpes until my doctor reviewed my medical records..I do have herpes but I have never had the slightest symptom or know how long I've possibly had it..i have two children and was with their father for four years and i have been with my bf for three years and he's never had a symptom..really strange because i never suspected anything and i was reading where this happens at the first offset of herpes but i was diagnosed in december so i don't think this is it either
Most people who have herpes don't realize it.
Sometimes herpes can present with tearing like described.
It can not cause any symptoms for many years then pop out under times of stress.
also i noticed what i think to be fordyce bumps on my vagina...they don't hurt or itch..they look like they have pus in them and when i tried popping one..it didn't hurt at all..it bled some but it healed and went away..my doctor told me it was not herpes when i showed her but they came up a few months ago and they won't go away..even with the skin tears(more like peeling) it doesn't bleed or anything and I can usually soothe it with Monistat cream
The blocked glands are rather common. Sometimes hot packs or tub soaks can help.
Keeping the area dry definately helps.
No underwear to sleep in, lose cotton clothes when possible and getting out of tight sweaty clothes as soon as possible all can help.
i do and i stopped shaving as often too.. but I don't think the irritation is from herpes
feels more like bacteria without the odor or discharge
That is possible too.
i've had plenty of those and it kinda feels the same
In that case an exam with pH check, look under the microscope and taking a culture will find the culprit.
i was thinking about the over the counter ph screening exam..would that help
That would be reassuring if it was normal.
But if it was high then you'd need to see a provider anyway.
Some women do try some over the counter treatment with probiotics first.
For some women, semen raises the pH enough that it throws things off.
the thing with my doctor is..she is good but she kinda rushes through my exam...i spend a lot of time online reading things so i feel like i diagnose my self
In those cases, a product with boric acid in it will lower the pH. This can be found at a place like Whole Foods.
i have some pills they make otc for bv..i will try that...my appointment is wednesday
When you schedule the appointment, ask the scheduler to give extra time.
ok, anything else?
When you call for an appointment, asking for extra time often works.
are u thinking it is bv or something of that nature
Usually BV will cause fishy odor.
that cancels that
Semen allergy is possible.
Using a condom to prevent the semen in the vagina will tell that.
really..how do i know if i have this
can that develop over time this semen allergy
If using condoms already, then switching to non-latex since latex allergy is also possible.
Yes, semen allergy can develop over time.
we don't use condoms
It causes irritation only after semen exposure.
Using a condom will tell if that is what it is or not.
If it doesn't happen when you use condoms, then that's what it is.
that is all..thank you
ok, good luck, I hope it's figured out soon, sounds frustrating.
If it's ok with you, I'll put you in my reminder system for Thursday after your appointment to touch base on what the exam showed.
it is and thank you..maybe i will have clarification on wed..and yes that is fine
ok, thanks, ***** ***** accept so I get credit
will you contact me through email
yes, on Thursday it will update this same post.
I have an automatic system.
ok thanks alot
have a wonderful night
Glad to help a little...exam really though...
i have an annual appointment so that should cover everything
Yes be sure to write it down though and bring it up right away.
Write all the questions down in order of importance.
Than instead of too much time on small talk, get to the questions right away.
Piece of paper in hand helps you get more out of the appointment.